Alert archive / Michigan / Small Craft Advisories in 2019

Small Craft Advisory 39, NWS Gaylord, MI

May 22, 2019

NWS Gaylord, MI issued this small craft advisory at May 22, 2019, 1:23 AM EDT. It took effect at May 22, 2019, 5:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
May 22, 2019, 1:23 AM EDT (05:23 UTC)
In effect from
May 22, 2019, 5:00 AM EDT
Expired
May 23, 2019, 2:00 AM EDT
In force
21 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

204 
WHUS73 KAPX 220523
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
123 AM EDT Wed May 22 2019

LMZ323-344>346-221330-
/O.NEW.KAPX.SC.Y.0039.190522T0900Z-190522T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
123 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO
5 PM EDT THIS AFTERNOON...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 5 AM early this morning to
5 PM EDT this afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>348-LMZ341-342-221330-
/O.NEW.KAPX.SC.Y.0039.190522T0900Z-190523T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
123 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO
2 AM EDT THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 5 AM early this morning to
2 AM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-221330-
/O.NEW.KAPX.SC.Y.0039.190522T1200Z-190523T0600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
123 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM
EDT THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 AM this morning to 2 AM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
4 follow-up statements
188 
WHUS73 KAPX 220742
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
342 AM EDT Wed May 22 2019

LHZ349-221545-
/O.EXA.KAPX.SC.Y.0039.190522T0900Z-190522T2100Z/
Sturgeon Pt to Alabaster MI-
342 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 5 PM EDT this afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LMZ323-344>346-221545-
/O.CON.KAPX.SC.Y.0039.190522T0900Z-190522T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
342 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>348-LMZ341-342-221545-
/O.CON.KAPX.SC.Y.0039.190522T0900Z-190523T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
342 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-221545-
/O.CON.KAPX.SC.Y.0039.190522T1200Z-190523T0600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
342 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM EDT THURSDAY...

A Small Craft Advisory remains in effect from 8 AM this morning
to 2 AM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
879 
WHUS73 KAPX 221402
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1002 AM EDT Wed May 22 2019

LHZ349-LMZ323-344>346-222100-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-190522T2100Z/
Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1002 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A Small Craft Advisory remains in effect until 5 PM EDT this
afternoon. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>348-LMZ341-342-222215-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-190523T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1002 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-222215-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-190523T0600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1002 AM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
303 
WHUS73 KAPX 221950
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
350 PM EDT Wed May 22 2019

LHZ349-LMZ323-344>346-222100-
/O.CAN.KAPX.SC.Y.0039.000000T0000Z-190522T2100Z/
Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
350 PM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ345>348-LMZ341-342-230600-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-190523T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
350 PM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-230600-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-190523T0600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
350 PM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
374 
WHUS73 KAPX 230218
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1018 PM EDT Wed May 22 2019

LHZ345>348-LMZ341-342-230600-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-190523T0600Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1018 PM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-230600-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-190523T0600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1018 PM EDT Wed May 22 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 22, 1:23 AM EDT, 0 minutes earlier.

Area forecast discussion, May 22, 1:23 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
123 AM EDT Wed May 22 2019

.UPDATE...
Issued at 913 PM EDT Tue May 21 2019

Powerful low pressure remains centered over Kansas late this
evening...with the associated warm front extending eastward thru
Central Missouri to just south of the Ohio Valley. Line of severe
storms continues to impact the Mid Mississippi Valley...producing
a variety of severe wx as well as flooding. Closer to home...mid
and high clouds continue to increase across our CWA along the far
NE periphery of the moisture shield associated with this system.
Closest precip that is actually reaching the ground is still well
west of our area over Western Wisconsin where some showers are
occurring. Near term models are still keeping any precip chances
at bay until 06Z. Chances of rain will steadily increase from SW
to NE across much of our CWA between 06Z and 12Z. Going forecast
is in line with latest model and observed data...so no major
changes needed at this time. Still do not expect any chance of
thunder overnight due to lack of instability.

&&

.NEAR TERM...(Through Tonight)
Issued at 320 PM EDT Tue May 21 2019

...Increasing clouds and shower chances...

High Impact Weather Potential...None expected.

Primary Forecast Concerns...Timing of shower chances.

High pressure over the region at the moment will exit off to our
tonight. Attention will then turn to an upper level trough tracking
out of the central Plains. This system will lead to downstream
isentropic ascent (I-310K)/warm advection across northern Michigan.
Rain showers will likely overspread the region later tonight from
southwest to northeast. Rainfall amounts will be rather light with
generally a tenth of an inch or less. Lows ranging from the lower
40s across eastern upper to the upper 40s southwest.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 320 PM EDT Tue May 21 2019

...Shower chances return...

High impact weather potential: Minimal.

Pattern synopsis: All eyes centered on impressive trough (especially
for later May) rotating into the Central Plains. Tremendous Gulf of
Mexico moisture influx and simple breadth of dynamics more than
verified by ongoing severe weather and extensive flooding across
large portions of Missouri, Kansas, and Oklahoma. With that said,
system has reached maturity, and expect all phases of it to
gradually weaken as it pivots northeast across the Upper Mississippi
Valley region Wednesday. Attendant warm front and decaying northward
surging moisture channel brings renewed rain chances across our area
later tonight and Wednesday, with passage of actual mid level
wave/surface low and its attached cold front continuing the light
shower chances Wednesday night into Thursday. Western Conus remains
energy filled thereafter, sending its next wave and more shower
chances into our area by the end of the work week.

Primary forecast concerns/challenges: Temperature trends and
addressing both spatial and temporal resolution of showers.

Details: Isentropically driven showers expected to be spreading
southwest to northeast across the area Wednesday morning. As
mentioned earlier, despite very impressive rain occurring with this
system now, expect nothing like it this far north as moisture surge
decays and overall forcing stretches out/weakens with time. Actual
band of showers looks to be a narrow one, and expect much of the
area to dry out during the afternoon. Arrival of main mid level wave
and passage of cold front to continue at least some shower threat
Wednesday night into Thursday (especially during the morning). Would
like to stress forecast will unfortunately look much wetter than it
will actually be, with much of Wednesday night into Thursday
remaining dry (very possible some areas see little precipitation at
all). Clouds and showers will keep temperatures down a bit on
Wednesday. Thursday's highs will be highly predicated on timing of
cold frontal passage. Trends continue to support highs in the 70s
across a good portion of northern lower Michigan. We shall see.

Break in the active weather expected later Thursday into Thursday
night, with that arrival of that next wave returning the rain
concerns heading into Friday (timing subject to change of course).
Signals point to a respectable moisture surge with both a Pacific
and western Gulf of Mexico moisture plume advecting north. Still
significant question on where best deep layer dynamics will pass.
Still some hints of thunder potential as instability and mid level
jet dynamics increase. Plenty of time to monitor this potential in
the next few days.

.LONG TERM...(Friday night through Tuesday)
Issued at 320 PM EDT Tue May 21 2019

High Impact Weather Potential: Minimal

Shower and potential thunderstorm threat continues Friday night,
with relatively quiet conditions expected thereafter through the
Holiday weekend. Can't completely rule out a few light showers at
times through Memorial Day, although trends definitely support
anything but a washout. Temperatures also look fairly seasonal,
perhaps trending a bit cooler on Monday.  Guidance consensus blend
approach returns more bonafide rain concerns on Tuesday as the next
western wave arrives. Plenty of time for that to change.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 123 AM EDT Wed May 22 2019

Stacked low pressure in the Central Plains will lift into MN by this
evening, pushing a warm front into nrn Michigan by this evening.
Then, this low pressure and it's cold front crosses tonight and
Thursday morning. High pressure settles back in for Thursday night.
A band of light rain is expected ahead of the warm front today, with
another chance at showers and possibly a rumble of thunder tonight,
with the arrival of the system cold front. Not really expecting any
MVFR CIGS/conditions through the TAF period.

SE LLWS is full effect into this morning, with gusty conditions
definitely expected today. LLWS redevelops tonight out of the
S/SW.

&&

.MARINE...
Issued at 320 PM EDT Tue May 21 2019

High pressure will move off to the east. As a result southeast winds
will increase later tonight into Tuesday afternoon. Small craft
advisories will be needed across much of the marine nearshore areas
during that time. After lighter winds Wednesday night, winds will
pick up once again Thursday with small craft advisory gusts
possible. Meanwhile, there will be a few showers that move
through the area later tonight into Wednesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 5 AM early this morning to 2 AM EDT
     Thursday for LHZ345>348.
LM...SMALL CRAFT ADVISORY from 5 AM early this morning to 5 PM EDT
     this afternoon for LMZ323-344>346.
     SMALL CRAFT ADVISORY from 5 AM early this morning to 2 AM EDT
     Thursday for LMZ341-342.
LS...SMALL CRAFT ADVISORY from 8 AM this morning to 2 AM EDT Thursday
     for LSZ321-322.
&&

UPDATE...MR
NEAR TERM...MB
SHORT TERM...AS
LONG TERM...AS
AVIATION...SMD
MARINE...MB
Hazardous weather outlook, May 21, 3:25 PM EDT, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
325 PM EDT Tue May 21 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036-
041-042-086>088-095>099-221200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet-
Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix-
325 PM EDT Tue May 21 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Through tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance for thunderstorms for all of northern Michigan
on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:47 AM EDTBeach Hazards StatementAPXChippewa, Mackinac25 hr

Nearby

Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.